Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 38, NWS Corpus Christi, TX

April 17, 2016Live Oak County, McMullen County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 17, 2016, 3:09 PM CDT for Live Oak County, McMullen County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2016, 3:09 PM CDT (20:09 UTC)
Expired
Apr 17, 2016, 3:31 PM CDT
In force
22 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Live Oak County, TX, McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 118 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2152 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
501 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

397 
WUUS54 KCRP 172009
SVRCRP
TXC297-311-172115-
/O.NEW.KCRP.SV.W.0038.160417T2009Z-160417T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
309 PM CDT SUN APR 17 2016

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MCMULLEN COUNTY IN SOUTHERN TEXAS...
  NORTHWESTERN LIVE OAK COUNTY IN SOUTHERN TEXAS...

* UNTIL 415 PM CDT

* AT 309 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CALLIHAM...OR
  7 MILES SOUTHWEST OF CHOKE CANYON...MOVING NORTH AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHOKE CANYON...CROWTHER...SIMMONS...CALLIHAM AND WHITSETT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2862 9819 2832 9831 2835 9850 2864 9847
      2864 9834 2861 9834 2861 9833 2866 9827
TIME...MOT...LOC 2009Z 192DEG 13KT 2841 9839 

HAIL...1.00IN
WIND...60MPH
 
$$

HEAVENER
1 follow-up statement
742 
WWUS54 KCRP 172031
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
331 PM CDT SUN APR 17 2016

TXC297-311-172041-
/O.CAN.KCRP.SV.W.0038.000000T0000Z-160417T2115Z/
MCMULLEN TX-LIVE OAK TX-
331 PM CDT SUN APR 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCMULLEN AND
NORTHWESTERN LIVE OAK COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 2862 9819 2832 9831 2835 9850 2864 9847
      2864 9834 2861 9834 2861 9833 2866 9827
TIME...MOT...LOC 2030Z 192DEG 13KT 2849 9837 

$$

HEAVENER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 12:53 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Apr 17, 12:53 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1253 PM CDT SUN APR 17 2016

.DISCUSSION...SEE AVIATION BELOW FOR 18Z TAF UPDATE.

&&

.AVIATION...MVFR TO VFR CIGS WILL PERSIST THROUGH THE AFTERNOON.
SCATTERED SHOWERS AND THUNDERSTORMS WITHIN THE VICINITY OF
TERMINALS WILL CONTINUE DEVELOPING AND MOVING ACROSS THE REGION
THIS AFTERNOON AND EVENING. CONFIDENCE IS LOWER IN COVERAGE OF
CONVECTION DURING THE EARLY MORNING MONDAY...SO KEPT MENTION AT
PROB30 AT THIS TIME. HOWEVER...POOR FLIGHT CONDITIONS WILL DEVELOP
OVERNIGHT WITH LOWERING CIGS DOWN TO IFR OVERNIGHT/EARLY MONDAY.
SHRA AND TSRA ACTIVITY WILL INCREASE IN COVERAGE AS STORMS MOVE
ACROSS THE REGION BY THE MID TO LATE MORNING ON MONDAY...AND KEPT
PREVAILING TSRA AT ALI/CRP/VCT DURING THIS TIME (PROB30 REMAINING
OVER LRD). VSBYS WILL BE REDUCED OVERNIGHT AND IN THE MORNING WITH
BR AND CONVECTION AROUND TERMINALS AS WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    73  80  73  81  70  /  50  70  70  60  20
VICTORIA          70  79  70  80  68  /  70  90  80  60  20
LAREDO            73  85  70  87  69  /  40  70  40  20  20
ALICE             72  82  71  84  70  /  50  80  60  50  20
ROCKPORT          72  79  74  82  70  /  50  60  70  60  20
COTULLA           68  81  67  85  68  /  60  80  50  20  20
KINGSVILLE        73  83  72  83  70  /  40  70  60  60  20
NAVY CORPUS       73  79  74  81  72  /  40  60  70  60  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...COASTAL FLOOD WARNING UNTIL 1 PM CDT MONDAY FOR THE FOLLOWING
     ZONES: CALHOUN.

     HIGH RIP CURRENT RISK THROUGH MONDAY AFTERNOON FOR THE FOLLOWING
     ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES.

     COASTAL FLOOD ADVISORY UNTIL 1 PM CDT MONDAY FOR THE FOLLOWING
     ZONES: ARANSAS...KLEBERG...NUECES...SAN PATRICIO.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT MONDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     O\CONNOR.

&&

LK/84...AVIATION
Hazardous weather outlook, Apr 17, 12:14 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1214 PM CDT SUN APR 17 2016

TXZ229>234-239>247-181715-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1214 PM CDT SUN APR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COASTAL FLOOD WARNING IS IN EFFECT FOR CALHOUN COUNTY UNTIL 1 PM
MONDAY.

A COASTAL FLOOD ADVISORY IS IN EFFECT FOR NUECES...KLEBERG...SAN
PATRICIO AND ARANSAS COUNTIES UNTIL 1 PM MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON
AND THIS EVENING OVER THE RIO GRANDE PLAINS TO BRUSH COUNTRY TO
VICTORIA CROSSROADS. THE STORM PREDICTION CENTER HAS SOUTH TEXAS
IN A MARGINAL TO SLIGHT RISK FOR SEVERE THUNDERSTORMS...WITH THE
MAIN CONCERN BEING LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE IN THE MORE PERSISTENT AND SLOW MOVING
STORMS.

THERE IS A HIGH RISK FOR DANGEROUS RIP CURRENTS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH RISK OF RIP CURRENTS WILL EXIST MONDAY ALONG GULF FACING
BEACHES.

NEAR DAILY CHANCES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
PRIMARILY THE FIRST HALF OF THE WEEK. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE EARLY IN THE WEEK...WHICH MAY LEAD TO ISOLATED FLOODING.
STRONG TO SEVERE THUNDERSTORMS WILL BE ALSO BE POSSIBLE MONDAY AND
MONDAY NIGHT...WITH ISOLATED STRONG TO SEVERE STORMS POSSIBLE ON
TUESDAY. SOME OF THE THUNDERSTORMS ON MONDAY AND MONDAY NIGHT MAY
PRODUCE DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED...ALTHOUGH A REQUEST FOR
SPOTTER REPORTS IS MORE LIKELY IF SEVERE WEATHER IS OCCURRING.

GMZ230-235-250-255-270-275-181715-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
1214 PM CDT SUN APR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO FROM
THIS AFTERNOON THROUGH MONDAY AFTERNOON...AND FOR THE BAYS FROM
NOON THROUGH 4 PM.

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...AND A FEW
STRONG TO SEVERE STORMS WILL BE POSSIBLE...WHICH COULD PRODUCE
STRONG WINDS AND HAIL. AN ISOLATED WATERSPOUT CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NEAR DAILY CHANCES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
PRIMARILY THE FIRST HALF OF THE WEEK. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE EARLY IN THE WEEK...WHICH MAY LEAD TO ISOLATED FLOODING.
STRONG TO SEVERE THUNDERSTORMS WILL BE ALSO BE POSSIBLE MONDAY AND
MONDAY NIGHT...WITH ISOLATED STRONG TO SEVERE STORMS POSSIBLE ON
TUESDAY. SOME OF THE THUNDERSTORMS ON MONDAY AND MONDAY NIGHT MAY
PRODUCE DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED...ALTHOUGH A REQUEST FOR
SPOTTER REPORTS IS MORE LIKELY IF SEVERE WEATHER IS OCCURRING.

In the hours before

Special weather statement, Apr 17, 2:15 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
215 PM CDT SUN APR 17 2016

TXZ230-231-172000-
MCMULLEN-LIVE OAK-
215 PM CDT SUN APR 17 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MCMULLEN AND WEST
CENTRAL LIVE OAK COUNTIES...

AT 214 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SIMMONS...OR 9
MILES SOUTH OF CHOKE CANYON...MOVING NORTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.

LOCATIONS IMPACTED INCLUDE...
CHOKE CANYON...CROWTHER...SIMMONS AND CALLIHAM.

LAT...LON 2862 9834 2861 9833 2862 9833 2857 9813
      2828 9827 2832 9846 2864 9843
TIME...MOT...LOC 1914Z 193DEG 11KT 2838 9835

HEAVENER
Special weather statement, Apr 17, 3:04 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
304 PM CDT SUN APR 17 2016

TXZ230-231-172045-
MCMULLEN-LIVE OAK-
304 PM CDT SUN APR 17 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MCMULLEN AND WEST
CENTRAL LIVE OAK COUNTIES...

AT 303 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
SIMMONS...OR 11 MILES SOUTHWEST OF CHOKE CANYON...MOVING NORTH AT 30
MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CHOKE CANYON...CROWTHER...CALLIHAM...WHITSETT AND SIMMONS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2828 9829 2828 9849 2864 9854 2864 9834
      2861 9833 2867 9826
TIME...MOT...LOC 2003Z 178DEG 25KT 2837 9840

HEAVENER

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 2:38 AM CDTCoastal Flood WarningCRPCalhoun19 hr
Apr 17, 2:38 AM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, San Patricio3 days
Apr 17, 2:38 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces3 days
Apr 17, 3:38 AM CDTSmall Craft AdvisoryCRP55 hr
Apr 17, 2:15 PM CDTSpecial Weather StatementCRPLive Oak45 min
Apr 17, 2:54 PM CDTAreal Flood AdvisoryCRPLive Oak, McMullen3 hr
Apr 17, 3:04 PM CDTSpecial Weather StatementCRPMcMullen41 min
Apr 17, 3:25 PM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more29 hr
Apr 17, 4:30 PM CDTSpecial Weather StatementCRPLa Salle30 min
Apr 17, 4:32 PM CDTSevere Thunderstorm WarningCRPLa Salle33 min
Apr 17, 4:46 PM CDTRiver Flood WarningCRPCalhoun, Goliad, Refugio, Victoria24 hr
Apr 17, 4:46 PM CDTRiver Flood WarningCRPGoliad, Victoria43 hr
Apr 17, 4:46 PM CDTRiver Flood WarningCRPVictoria6 days
Apr 17, 4:46 PM CDTRiver Flood WarningCRPCalhoun, Refugio, Victoria11 days
Apr 17, 5:30 PM CDTAreal Flood AdvisoryCRPLa Salle3 hr
Apr 17, 6:12 PM CDTSpecial Weather StatementCRPLa Salle33 min
Apr 17, 6:20 PM CDTSevere Thunderstorm WarningCRPLa Salle40 min
Apr 17, 6:37 PM CDTTornado WarningCRPLa Salle23 min
Apr 17, 6:58 PM CDTTornado WarningCRPLa Salle32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.